MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 7-0 D/A RB-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 7-0 D/A RB-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8206H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One paper lid, one empty winding former and one detached needle that pertain to product code 8206h were received for analysis.During the visual assessment of the detached needle, it was noted that the swage and attachment area were as expected.Marks on the body needle that appear to be by a surgical instrument could be observed.The barrel hole of the needle was examined under magnification, and no suture remnant was found.The suture was not returned for evaluation to determine the assignable cause.To complement this assessment, two photos were provided that visually documented on the two photos a labeled winding former with one detached needle.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: how many devices demonstrated the alleged deficiency? the complaint only involved 1 needle disengaging from suture unexpectedly - did the event occur during one or multiple patient procedures? occurred during 1 patient procedure - what is the total number of procedures? this complaint only involved 1 procedure; there was a passing comment that this wasn't the first time it has happened, but no further details or specifics were given even after following up and asking for more info - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? (b)(4).- could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided needle and package was returned.Shipped out under fedex tracking # 3918 2598 3960 - please provide the source or name of person providing answers to follow-up questions: nurse that was circulating the case that day.
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported to the sales rep by the surgeon experienced a needle breaking off from the suture during a vascular procedure.He was sewing in a graft as a bypass for the femoral artery.He was using item # 8206 when the needle disengaged from the suture about 1/4 of the way of the anastamosis.He had made approximately 3-4 passes with that suture, so it was holding initially.He didn¿t increase the force with which he was pulling the suture through, but it just popped off.He then completed the anastamosis with the needle on the other end of that suture strand with no problem.There wasn¿t any delay or negative patient outcome, but the surgeon was frustrated and if it had happened to the 2nd needle then there could be bad consequences for the patient.He then told that this had happened before with the same suture.When the rep asked if he could give details to report it happening before he said he couldn¿t and would not share any additional information other than the general claim that it has happened before.The rep reiterated with him that need to be made aware of any product issues so i can report them appropriately.The procedure was completed successfully with no adverse consequences for the patient.One device returning.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 24IN 7-0 D/A RB-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22957414
Report Number2210968-2025-10079
Device Sequence Number8534214
Product Code GAW
UDI-Device Identifier10705031013322
UDI-Public(01)10705031013322(17)46477(10)SDMERM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8206H
Device Lot NumberSDMERM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown